Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at May 28, 2019, 6:18 PM CDT for Douglas County, Kansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 6:18 PM CDT (23:18 UTC)
- Expired
- May 28, 2019, 6:43 PM CDT
- In force
- 25 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
- Tornado
- Observed
- Damage threat
- Catastrophic
- Hail
- 1.5 in
County Douglas County, KS
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:20 PM CDT | TORNADO | 2 Nne Pleasant Grove, KS | SOCIAL MEDIA PHOTOS OF SEVERAL HOMES DAMAGED NEAR HIGHWAY 59 BETWEEN PLEASANT GROVE AND SOUTH LAWRENCE. |
| May 28, 6:20 PM CDT | TORNADO | Lawrence, KS | REPORTS OF DAMAGE AND MULTIPLE VEHICLES OVERTURNED VIA LAWRENCE POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WFUS53 KTOP 282318
TORTOP
KSC045-290000-
/O.NEW.KTOP.TO.W.0025.190528T2318Z-190529T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
618 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR southeast Lawrence and Eudora...
The National Weather Service in Topeka has issued a
* Tornado Warning for...
East central Douglas County in east central Kansas...
* Until 700 PM CDT.
* At 616 PM CDT, a confirmed large and destructive tornado was
observed near Pleasant Grove, moving northeast at 30 mph.
TORNADO EMERGENCY for southeast Lawrence and Eudora. This is a
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Southern Lawrence around 620 PM CDT.
Eudora around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors.. Move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3883 9531 3893 9534 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3888 9506
TIME...MOT...LOC 2316Z 241DEG 27KT 3888 9527
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg7 follow-up statements
623
WWUS53 KTOP 282321
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
621 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
621 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR SOUTHEAST LAWRENCE AND EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 620 PM CDT, a confirmed large and destructive tornado was located
near Lawrence, moving northeast at 35 mph.
TORNADO EMERGENCY for SOUTHEAST LAWRENCE AND EUDORA. This is a
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Eudora around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3885 9528 3893 9534 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3888 9506
TIME...MOT...LOC 2320Z 236DEG 29KT 3891 9523
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg302
WWUS53 KTOP 282324
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
624 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
624 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR SOUTHEAST LAWRENCE AND EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 623 PM CDT, a confirmed large and destructive tornado was located
in SOUTHEAST LAWERNCE, moving northeast at 30 mph.
TORNADO EMERGENCY for SOUTHEAST LAWRENCE AND EUDORA. This is a
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Eudora around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3886 9526 3894 9532 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3888 9506
TIME...MOT...LOC 2323Z 233DEG 27KT 3892 9522
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg299
WWUS53 KTOP 282326
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
626 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
626 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR SOUTHEAST LAWERNCE AND EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 625 PM CDT, a confirmed large and destructive tornado was located
in SOUTHEAST LAWERNCE, moving northeast at 35 mph.
TORNADO EMERGENCY for SOUTHEAST LAWERNCE AND EUDORA. This is a
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Eudora around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3887 9523 3896 9527 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3888 9506
TIME...MOT...LOC 2325Z 237DEG 29KT 3893 9519
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg307
WWUS53 KTOP 282328
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
628 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
628 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR SOUTHEAST LAWRENCE AND EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 627 PM CDT, a confirmed large and destructive tornado was located
3 miles west of Eudora, moving northeast at 35 mph.
TORNADO EMERGENCY for SOUTHEAST LAWRENCE AND EUDORA. This is a
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
east central Douglas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3888 9522 3897 9524 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3890 9506
TIME...MOT...LOC 2327Z 237DEG 29KT 3894 9517
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg631
WWUS53 KTOP 282332
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
632 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
632 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR NORTHWEST EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 629 PM CDT, a confirmed large and destructive tornado was located
2 miles west of Eudora, moving northeast at 35 mph.
TORNADO EMERGENCY for NORTHWEST EUDORA. This is a PARTICULARLY
DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
east central Douglas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3890 9519 3897 9524 3899 9519 3897 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3890 9506
TIME...MOT...LOC 2329Z 237DEG 29KT 3895 9515
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg666
WWUS53 KTOP 282335
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
635 PM CDT Tue May 28 2019
KSC045-290000-
/O.CON.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
635 PM CDT Tue May 28 2019
...TORNADO EMERGENCY FOR NORTH EUDORA...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL DOUGLAS COUNTY...
At 635 PM CDT, a confirmed large and destructive tornado was located
near Eudora, moving northeast at 35 mph.
TORNADO EMERGENCY for NORTH EUDORA. This is a PARTICULARLY DANGEROUS
SITUATION. TAKE COVER NOW!
HAZARD...Deadly tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
east central Douglas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3893 9514 3898 9516 3897 9513 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3893 9506
TIME...MOT...LOC 2335Z 237DEG 30KT 3897 9510
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
HAIL...1.50IN
$$
Baerg919
WWUS53 KTOP 282343
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
643 PM CDT Tue May 28 2019
KSC045-282353-
/O.CAN.KTOP.TO.W.0025.000000T0000Z-190529T0000Z/
Douglas-
643 PM CDT Tue May 28 2019
...THE TORNADO WARNING FOR EAST CENTRAL DOUGLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Kansas.
LAT...LON 3893 9514 3898 9516 3897 9513 3897 9511
3895 9509 3896 9508 3898 9508 3899 9506
3893 9506
TIME...MOT...LOC 2341Z 241DEG 27KT 3900 9503
$$
BaergWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at May 28, 2:37 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 28, 2:37 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Topeka KS 237 PM CDT Tue May 28 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 237 PM CDT Tue May 28 2019 A complicated setup this afternoon with clouds and elevated storms this morning. An old outflow boundary has set up across the area from near Minneapolis to south of Junction City to near Mayetta. South of this boundary exits a very moist and unstable airmass. The 18Z RAOB from TOP shows very good deep layer of 60KT from 0-6KM. Effective SRH was around 140 m2/s2. So storms south of the boundary will very likely become supercellular. Clearing out across central and south central KS where surface temps have warmed into the lower 80s is expected to be the region where new storms develop in the coming hours. There is a risk for tornadoes with storms that are rooted in the boundary layer and remain discrete. Some of the convective allowing models (CAMs) show discrete storms scattered over the forecast area by 21Z. So a tornado watch has been issued for this area. Much of the model guidance suggests this activity will move east of the forecast area after 7 PM. Although an upper low is progged to remain over the central plains so some isolated showers and storms could linger into the late evening. Lows tonight should be cooler ranging from the upper 50s to the mid 60s with some weak cold air advection pushing into north central KS. The upper low is progged to remain over the central plains on Wednesday with the Pacific front just to the south east of the forecast area. As a shortwave lifts over the front, additional showers and storms could move into parts of east central KS. So have kept some POPs through the evening. Highs Wednesday are not expected to get out of the 70s with northwest winds bringing some cooler air into the state. Lows Wednesday night are expected to fall into the 50s area wide with some clearing and drier air. .LONG TERM...(Thursday through Tuesday) Issued at 237 PM CDT Tue May 28 2019 A weak surface ridge is progged to remain over the central plains for Thursday and Friday. There are some difference in the models in how they handle the upper energy shearing out. The NAM remains more defined with the upper low and wants to generate some precip in the heat of the day Thursday, But the GFS and ECMWF are much more sheared out with the upper energy. So there might be some precip, but with much less instability to work with storms do not look to concerning. For Saturday through Monday, mid level ridging is expected to amplify over the southern and central plains. There is some potential for weak disturbances to move over the top of this ridge and force some precip. So have chance POPs scattered throughout the forecast. The warm and humid temperatures are progged to move back into the area by this time. So high are expected to be in the 80s with lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1238 PM CDT Tue May 28 2019 An old outflow boundary is expected to gradually lift north allowing CIGS to improve early this afternoon. TS are likely to move through and have a TEMPO for the best window of opportunity. Will amend the forecast as timing the storms become more apparent. Storms are expected to move east of the terminals by the early evening. There may be some stratus move in late tonight. Confidence is marginal but included a tempo for MVFR CIGS. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Wolters LONG TERM...Wolters AVIATION...Wolters
Hazardous weather outlook, May 28, 2:44 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 244 PM CDT Tue May 28 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-291945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 244 PM CDT Tue May 28 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe thunderstorms are expected to develop across central Kansas around 4 PM and move across east central and parts or northeast Kansas through 7 PM. In addition to large hail and torrential rainfall, the storms will be capable of producing a few tornadoes. Locally heavy rainfall could also lead to flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is the potential for a few isolated storms to develop across far east central Kansas Wednesday afternoon into early evening. If any storms are able to develop, they may be strong to severe. Flooding on area rivers is likely to persist through the latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotters should be activated this afternoon. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Special weather statement, May 28, 4:07 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Topeka KS
407 PM CDT Tue May 28 2019
KSZ038-039-054-055-282130-
Wabaunsee-Shawnee-Lyon-Osage-
407 PM CDT Tue May 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...SOUTHEASTERN
WABAUNSEE...NORTHWESTERN OSAGE AND NORTHEASTERN LYON COUNTIES UNTIL
430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Harveyville, moving northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Topeka, Carbondale, Rossville, Eskridge, Dover, Silver Lake, Auburn,
Burlingame, Maple Hill, Harveyville, Allen, Admire, Willard, Pauline,
Keene and Berryton.
This includes the following highways...
Interstate 70 between mile markers 339 and 355.
Kansas Turnpike between mile markers 145 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3859 9610 3875 9630 3922 9598 3896 9550
3894 9550
TIME...MOT...LOC 2106Z 214DEG 45KT 3882 9603Special weather statement, May 28, 4:10 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Topeka KS
410 PM CDT Tue May 28 2019
KSZ054-055-058-282145-
Coffey-Lyon-Osage-
410 PM CDT Tue May 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE...NORTHWESTERN
COFFEY AND LYON COUNTIES UNTIL 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Neosho Rapids to near Olpe.
Movement was northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Emporia, Osage City, Lyndon, Lebo, Olpe, Hartford, Neosho Rapids,
Reading, Olivet and Melvern Lake.
This includes the following highways...
Interstate 35 between mile markers 128 and 153.
Kansas Turnpike between mile markers 118 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for east central
Kansas.
LAT...LON 3817 9636 3828 9636 3874 9602 3874 9595
3862 9554 3817 9607
TIME...MOT...LOC 2110Z 212DEG 38KT 3844 9601 3829 9620
BaergLocal storm report, May 28, 4:58 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 3 S WILLARD 39.05N 95.95W
05/28/2019 E2.00 INCH SHAWNEE KS EMERGENCY MNGR
&&
CPLocal storm report, May 28, 5:00 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
500 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 SSW SILVER LAKE 39.05N 95.87W
05/28/2019 E1.00 INCH SHAWNEE KS EMERGENCY MNGR
&&
CPSpecial weather statement, May 28, 5:55 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Topeka KS
555 PM CDT Tue May 28 2019
KSZ026-039-040-282330-
Shawnee-Jefferson-Douglas-
555 PM CDT Tue May 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...EAST
CENTRAL SHAWNEE AND NORTHWESTERN DOUGLAS COUNTIES UNTIL 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grantville, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northeastern Topeka, Oskaloosa, Tecumseh, Perry, McLouth, Ozawkie,
Lecompton, Winchester, Williamstown, Perry Lake and Grantville.
This includes Kansas Turnpike between mile markers 183 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Kansas.
LAT...LON 3913 9519 3911 9519 3894 9550 3907 9566
3937 9531 3926 9518 3913 9518
TIME...MOT...LOC 2254Z 228DEG 28KT 3907 9550Special weather statement, May 28, 5:58 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Topeka KS 558 PM CDT Tue May 28 2019 KSZ012-282330- Brown- 558 PM CDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROWN COUNTY UNTIL 630 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near Robinson, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Robinson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northeastern Kansas. LAT...LON 3966 9534 3976 9558 4000 9536 4000 9534 TIME...MOT...LOC 2258Z 219DEG 29KT 3981 9537
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 48 min |
| May 27, 11:00 PM CDT | Tornado Warning | TOP | Republic | 15 min |
| May 27, 11:11 PM CDT | Tornado Warning | TOP | Republic | 19 min |
| May 27, 11:24 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 23 min |
| May 28, 12:51 AM CDT | Areal Flood Warning | TOP | Jefferson | 24 hr |
| May 28, 10:46 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 44 min |
| May 28, 11:21 AM CDT | Special Weather Statement | TOP | Geary | 24 min |
| May 28, 11:53 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 37 min |
| May 28, 12:28 PM CDT | Special Weather Statement | TOP | Geary | 17 min |
| May 28, 12:54 PM CDT | Special Weather Statement | TOP | Pottawatomie | 36 min |
| May 28, 1:04 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Wabaunsee | 41 min |
| May 28, 1:37 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 38 min |
| May 28, 2:13 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 17 min |
| May 28, 2:21 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 39 min |
| May 28, 2:47 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 43 min |
| May 28, 3:19 PM CDT | Flash Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha, Pottawatomie | 4 hr |
| May 28, 3:31 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 29 min |
| May 28, 3:41 PM CDT | Special Weather Statement | TOP | Lyon | 34 min |
| May 28, 4:07 PM CDT | Special Weather Statement | TOP | Shawnee | 23 min |
| May 28, 4:10 PM CDT | Special Weather Statement | TOP | Lyon, Osage | 35 min |
| May 28, 4:21 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee, Wabaunsee | 39 min |
| May 28, 4:26 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 49 min |
| May 28, 4:39 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Lyon, Osage, Shawnee, Wabaunsee | 51 min |
| May 28, 4:39 PM CDT | Tornado Warning | TOP | Lyon, Osage | 51 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee, Wabaunsee | 47 min |
| May 28, 5:12 PM CDT | Flash Flood Warning | TOP | Lyon | 4 hr |
| May 28, 5:25 PM CDT | Tornado Warning | TOP | Osage | 50 min |
| May 28, 5:26 PM CDT | Flash Flood Warning | TOP | Jefferson, Osage, Shawnee, Wabaunsee | 4 hr |
| May 28, 5:39 PM CDT | Flash Flood Warning | TOP | Osage | 8 hr |
| May 28, 5:41 PM CDT | Tornado Warning | TOP | Douglas, Franklin | 49 min |
| May 28, 5:55 PM CDT | Special Weather Statement | TOP | Jefferson | 35 min |
| May 28, 5:58 PM CDT | Special Weather Statement | TOP | Brown | 32 min |
| May 28, 6:11 PM CDT | Tornado Warning | TOP | Douglas | 32 min |
| May 28, 6:21 PM CDT | Tornado Warning | TOP | Republic | 39 min |
| May 28, 6:23 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Shawnee | 3 hr |
| May 28, 6:46 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Osage | 8 hr |
| May 28, 6:53 PM CDT | Tornado Warning | TOP | Republic, Washington | 37 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.